Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a transcendental equation involving quotients of Gamma functions

Authors: Senping Luo, Juncheng Wei and Wenming Zou
Journal: Proc. Amer. Math. Soc. 145 (2017), 2623-2637
MSC (2010): Primary 33B15; Secondary 35B35
Published electronically: December 15, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This note is aimed at giving a complete characterization of the following equation in $ p$:

$\displaystyle \displaystyle p\frac {\Gamma (\frac {n}{2}-\frac {s}{p-1})\Gamma ... ...1})} =\Big (\frac {\Gamma (\frac {n+2s}{4})}{\Gamma (\frac {n-2s}{4})}\Big )^2.$

The method is based on some key transformations and the properties of the Gamma function. Applications to fractional nonlinear Lane-Emden equations will be given.

References [Enhancements On Off] (What's this?)

  • [1] Chiun-Chuan Chen and Chang-Shou Lin, Existence of positive weak solutions with a prescribed singular set of semilinear elliptic equations, J. Geom. Anal. 9 (1999), no. 2, 221-246. MR 1759446,
  • [2] J. Davila, L. Dupaigne, and J. Wei, On the fractional Lane-Emden equation, Trans. Amer. Math. Soc., to appear.
  • [3] Juan Dávila, Louis Dupaigne, Kelei Wang, and Juncheng Wei, A monotonicity formula and a Liouville-type theorem for a fourth order supercritical problem, Adv. Math. 258 (2014), 240-285. MR 3190428,
  • [4] A. Dela Torre and M. Gonzalez, Isolated singularities for a semilinear equation for the fractional Laplacian arising in conformal geometry. Preprint, arXiv:1504.03493.
  • [5] M. Fazly and J. Wei, On finite Morse index solutions of higher order fractional Lane-Emden equations, American Journal of Mathematics, to appear.
  • [6] Alberto Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $ \mathbb{R}^N$, J. Math. Pures Appl. (9) 87 (2007), no. 5, 537-561 (English, with English and French summaries). MR 2322150,
  • [7] Maria del Mar González, Rafe Mazzeo, and Yannick Sire, Singular solutions of fractional order conformal Laplacians, J. Geom. Anal. 22 (2012), no. 3, 845-863. MR 2927681,
  • [8] Filippo Gazzola and Hans-Christoph Grunau, Radial entire solutions for supercritical biharmonic equations, Math. Ann. 334 (2006), no. 4, 905-936. MR 2209261,
  • [9] Ira W. Herbst, Spectral theory of the operator $ (p^{2}+m^{2})^{1/2}-Ze^{2}/r$, Comm. Math. Phys. 53 (1977), no. 3, 285-294. MR 0436854
  • [10] D. D. Joseph and T. S. Lundgren, Quasilinear Dirichlet problems driven by positive sources, Arch. Rational Mech. Anal. 49 (1972/73), 241-269. MR 0340701
  • [11] S. Luo, J. Wei, and W. Zou, Monotonicity formula and classification of stable solutions for Lane-Emden equation $ (-\Delta )^s u= \vert u\vert^{p-1} u$, in preparation.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33B15, 35B35

Retrieve articles in all journals with MSC (2010): 33B15, 35B35

Additional Information

Senping Luo
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing 100084, People’s Republic of China

Juncheng Wei
Affiliation: Department of Mathematics, University of British Columbia, Vancouver, British Columbia V6T 1Z2, Canada

Wenming Zou
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing 100084, People’s Republic of China

Received by editor(s): June 21, 2016
Received by editor(s) in revised form: August 1, 2016
Published electronically: December 15, 2016
Additional Notes: This work was supported by NSFC of China and NSERC of Canada
Communicated by: Mourad Ismail
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society